Guillain-Barre Syndrome in a Patient with Primary Extranodal Intestinal Non-Hodgkin's Lymphoma: Paraneoplastic, Drug Induced or Coincidental?


Atamer A. K. , Okutur K., Tuzun E. , Hasbal B., BOYACIYAN A., Krespi Y., ...More

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, vol.51, no.3, pp.288-292, 2014 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 51 Issue: 3
  • Publication Date: 2014
  • Doi Number: 10.4274/npa.y7059
  • Title of Journal : NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Page Numbers: pp.288-292

Abstract

Neurological involvement is observed in 5%-25% of patients with lymphoma being either the first presentation of the disease or emerging during its course. However, Guillain-Barre syndrome is rarely reported. In this article, we present a case with intestinal lymphoma developing Guillain-Barre syndrome during the course of the disease. A 66-year-old male patient with primary extranodal intestinal lymphoma developed quadriparesis, sensory deficits and autonomic dysfunction while receiving chemotherapy. The findings of clinical, electrophysiological and laboratory examinations were consistent with Guillain-Barre syndrome. Guillain-Barre syndrome can potentially be fatal and mimic chemotherapy-induced neurotoxicity, especially in patients with lymphoma, and therefore, must be considered in the differential diagnosis.